| Catalog Number |
NS7TCD8L174HS |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
06/18/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) for the lot number 30047202m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant products: carto 3 system; us catalog #: fg540000; serial #: (b)(4); stockert 70 system; us catalog #: s7001; serial #: (b)(4).Manufacturer's ref.(b)(4).
Event or Problem Description
It was reported that an (b)(6) female patient underwent an ablation procedure for atrial fibrillation with a navistar¿ ds electrophysiology catheter and suffered a cardiac tamponade requiring pericardiocentesis.During ablation phase, the patient became hypotensive.Transthoracic echocardiography (tte) revealed a pericardial effusion.Pericardiocentesis yielded 400 ml.Patient was reported to be in stable condition.Patient required extended hospitalization (one night) in the intensive care unit (icu) for drainage monitoring.Patient fully recovered.It was noted that the adverse event was discovered post-ablation of the suspected site of injury.Patient factors cited that may have contributed to the adverse event include a very small body habitus and a small heart.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.There were no issues, errors, or malfunctions reported on any biosense webster inc.Products or equipment during the procedure.Transseptal puncture was performed with a st.Jude medical brk-1 transseptal needle and a st.Jude medical 8 french sl2 sheath.Generator was set on temperature control mode.Generator parameters included a temperature maximum of 55 degrees celsius and a power maximum of 55 watts.Generator settings at the time of injury included temperature at 53 degrees celsius and power at 55 watts.Power was titrated during ablation.Overall ablation time at the site of injury was 40 seconds.Last ablation cycle time at the site of injury was 40 seconds.There is no information regarding irrigated catheter flow setting.Patient received anticoagulant during the procedure with activated clotting time (act) maintained between 250-300 seconds.
Additional Manufacturer Narrative
Investigation summary: it was reported that an (b)(6) year-old female patient underwent an ablation procedure for atrial fibrillation with a navistar¿ ds electrophysiology catheter and suffered a cardiac tamponade requiring pericardiocentesis.During ablation phase, the patient became hypotensive.Transthoracic echocardiography (tte) revealed a pericardial effusion.Pericardiocentesis yielded 400 ml.Patient was reported to be in stable condition.Patient required extended hospitalization (one night) in the intensive care unit (icu) for drainage monitoring.Patient fully recovered.It was noted that the adverse event was discovered post-ablation of the suspected site of injury.The device was visually inspected and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, the irrigation and deflection test were performed and it was found within specifications, the catheter was irrigating and deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu( states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference number: (b)(4).